Winter Storm, Pushmataha
- When
- January 9, 9:00 AM CST to January 10, 9:00 AM CST
- Where
- Pushmataha forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
A strong upper level disturbance approached the Southern Plains from northern Mexico on the 9th. Precipitation developed across southeastern Oklahoma during the morning hours, and spread northward across all of eastern Oklahoma throughout the day.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A strong upper level disturbance approached the Southern Plains from northern Mexico on the 9th. Precipitation developed across southeastern Oklahoma during the morning hours, and spread northward across all of eastern Oklahoma throughout the day. Cold air was already in place across the region, and the precipitation fell as snow. Some of the snow was heavy at times, and it continued to fall across the region through the morning of the 10th. Widespread four to six inch amounts occurred across the region, with generally six to thirteen inches south of I-44 across all of eastern Oklahoma. Roads were snow-covered and travel was difficult. Some power outages occurred from the heavy snow in far southeastern Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 9, 5:52 AM CST, 3 hours 8 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Tulsa OK
552 AM CST Thu Jan 9 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 344 AM CST Thu Jan 9 2025
- Winter weather will impact the region today through Friday
morning. Minor to moderate impacts to travel are expected, with
the largest impact from SE OK into NW AR where a Winter Storm
Warning remains in effect.
- An extended quiet weather period will follow the upcoming storm
with temperatures warming some this weekend into next week.
&&
.SHORT TERM...
(Today)
Issued at 344 AM CST Thu Jan 9 2025
Cloudiness will quickly increase early this morning in advance of
our impending winter storm. Snow, and possibly a bit of sleet
initially, will begin to spread into eastern Oklahoma by mid to
late morning and expand across much of the area this afternoon.
Most snow accumulation during the day today will remain around an
inch or so, but there may be a couple narrow bands of localized
higher amounts that are impossible to pin down in advance.
&&
.LONG TERM...
(Tonight through Wednesday)
Issued at 344 AM CST Thu Jan 9 2025
The majority of the accumulating snow will occur tonight into
early Friday morning, with the greatest snowfall focused from
southeast Oklahoma into northwest Arkansas. Have expanded the
winter storm warning a row of counties north as models have
trended a bit north with higher snow amounts. Snow amounts have
been decreased across far southeast Oklahoma, where mixed
precipitation types look likely for a time this evening, which
will reduce total snow accumulation to some degree. 4 to 6 inches
of snow will be common in the warning area, with 2 to 4 inches in
the advisory area. Locally higher amounts are possible in a few
spots.
Once this storm system moves out later Friday, dry weather with a
warming trend is expected into next week. The warmup will be
slowed by expected snow cover initially, but temperatures should
eventually warm back to near or above normal levels next week.
&&
.AVIATION...
(12Z TAFS)
Issued at 552 AM CST Thu Jan 9 2025
Broken/overcast VFR conditions this morning are expected to give
way to IFR/MVFR conditions and wintry precip during the day today
from southwest to northeast as the anticipated winter storm moves
into the CWA. Will carry tempo groups for potential timing of
greater IFR conditions and snow through this afternoon. This
evening and overnight tonight IFR and possible LIFR conditions
develop over the CWA with the upper level trof axis moving over
the region. The greater potential for LIFR and moderate snow is
across southeast Oklahoma into western Arkansas overnight tonight.
Winds during the day today should remain southerly for most
location and become variable tonight with the approaching frontal
boundary.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 35 28 36 17 / 80 80 30 0
FSM 35 29 37 17 / 80 100 60 0
MLC 34 28 37 14 / 90 100 30 0
BVO 36 27 36 13 / 80 70 30 0
FYV 37 27 34 13 / 70 100 60 0
BYV 38 27 33 16 / 50 100 70 0
MKO 34 28 35 16 / 90 90 40 0
MIO 37 27 33 17 / 70 90 40 0
F10 34 28 35 15 / 90 90 30 0
HHW 33 29 36 15 / 100 100 40 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Winter Storm Warning until noon CST Friday for OKZ049-053-
068>076.
Winter Weather Advisory until noon CST Friday for OKZ054>067.
AR...Winter Storm Warning until noon CST Friday for ARZ001-002-010-
011-019-020-029.
&&
SHORT TERM...05
LONG TERM....05
AVIATION...20Hazardous Weather Outlook National Weather Service Tulsa OK 514 AM CST Thu Jan 9 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 514 AM CST Thu Jan 9 2025 ...IMPACTFUL WINTER STORM LIKELY TODAY INTO EARLY FRIDAY... ...ROADS LIKELY TO BECOME SLICK AND HAZARDOUS... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. WINTER WEATHER. SNOW ACCUMULATION. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Mid Morning. Additional Accumulations in Later Periods. ICE ACCUMULATION. RISK...Limited. AREA...Far Southeast Oklahoma. ONSET...This Afternoon. DISCUSSION... Widespread areas of snow will spread into eastern Oklahoma by mid to late morning and into northwest Arkansas this afternoon. Some sleet may also occur at the onset of precipitation. Heavier bands of snow will likely develop across southeast Oklahoma into northwest Arkansas this evening into the overnight hours. Mixed precipitation types, including freezing rain, sleet, and snow, will be likely for a time late this afternoon and evening across far southeast Oklahoma before a changeover to all snow occurs overnight. Snowfall totals will range from 2 to 4 inches across northeast Oklahoma, with 4 to 6 inches of snow likely across southeast Oklahoma and northwest Arkansas. Locally higher amounts will be possible in the higher terrain of southeast Oklahoma and west central Arkansas. The snow will begin to shift east of the region Friday morning. Travel may be very difficult due to snow packed roads. The hazardous conditions may impact both this evening's and Friday morning commutes. Forecast details will continue to be refined, including updated areas where the winter weather impacts will be highest. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Winter Weather Potential. SATURDAY through WEDNESDAY...No Hazards. EXTENDED DISCUSSION... The snow will end Friday morning, with dry weather then expected through the middle of next week. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
25 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, January 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1232347, 1232348, 1232350, 1232352, 1232353, 1232349, 1232351, 1232362, 1232364, 1232368, 1232370, 1232377, 1232354, 1232360, 1232373, 1232379, 1232382, 1232383, 1232374, 1232375, 1232376, 1232381, 1232384, 1232371, 1232372.